Bisoporol etc.

My first post. I've been aware of afib for 4 years now. I'm taking 10mg of Bisoporol , 125 micro grams of digoxin and 15 mg of rivaroxaban. In the last few weeks I've fainted once and have felt light headed and unsteady a lot. Dr. has been noncommittal. Likely blood pressure! I've requested a referral to cardiologist. Not easy in North of Scotland. Just feeling miserable. Any suggestions or support welcome.

15 Replies

oldestnewest
  • I am on Bisoprolol 7.5mg and on Rivaroxaban 20mg and my head feels terrible all the time, I don't know if its these meds that's making me feel so bad, I nearly passed out 3 or 4 times in June, but it has not happened since.

  • This needs investigating with ecg and bloods. Consider reducing bisoprolol and or changing meds. Certainly a cardiology appointment would be helpful. Maybe getting the initial investigations by your GP and then going privately to save time

  • Hi Wicklassie and welcome.

    Please do keep pushing for an appointment with a specialist, preferably an Electrophysiologist or at least a cardiologist with an interest in electrophysiology! Find a specialist you would like to see and ask your doctor to refer. You may have to wait for appointment but I have learned to be a pest and keep going back otherwise nothing much happens.

    GPs are not always knowledgeable and I was rather shocked to hear from one of our GPs that there was no-one in the practice who could read an ECG - hence they always referred.

    Without an ECG I would have thought that it is impossible for your GP to comment. Is your BP low?

    It maybe the meds but it may be something else going on which needs addressing.

    Plenty of information at the AFA website, do have a look.

    Any questions, ask, plea th of people around to give you feedback. Best wishes CD

  • Low blood pressure could make you feel the way you describe. Do you have a blood pressure monitor so you can keep an eye on what's happening?

    Make sure you drink plenty of water too to keep your blood pressure from dropping too low, also 10mg is quite a high dose of Bisoprolol and could possibly be taking your heart rate down too low.

    Jean

  • Thanks. Yes I check my BP every morning and heart rate. Even with that dosage of Bisoporol heart rate is still high. Blood pressure varies a fair bit and can be a bit low at times. I think I want and need a good talk with a cardio expert. I'd be willing to see someone privately but where? Back to the GP first I suppose. The fainting feeling is something new to me and I ? what has caused it.

  • I was having problems with dizziness etc so i tried taking my Bisoprolol on a night and have found it much better. When i had my pre surgery two weeks ago for my bladder op the nurse said Bisoprolol causes a lot less problems if taken on a night.

  • I was told to take ALL my meds at night..much more effective and less interference in life!worked for me..I tale 80 mg sta tin,5 my bisoprolol,100 mg losartan

  • That was my case...too much bisoprolol made me almost shut down..please query!!.

  • Thanks everyone. I was not aware of the term Electrophysiologist. More research obviously. I wonder if NHS Highland has one? Must investigate. Appreciate all the replies and I'm sure I'll be back with more questions.

  • I am in Glasgow, permanent AF, with flutter, and abnormal arrhythmia. I started on 17.5 mg bisoprolol, and have cut back to 10.0 per day. My heart is still high. I also take 312.5mcg Digoxin. So.....you need to see an EP ASAP. Royal Infirmary Glasgow there are three based there. Get your GP to do a referral ASAP. you need a 24hr Holter to monitor your HR. You also when you feel dizzy need to record your own BP. Keep records. I take mines three times a day, and when I feel nauseous. Take your findings to your EP when you get there. Also find out as much as you can about this dreadful condition. Best...

  • I am in Aberdeen and on Rivaroxaban for 4 years with no side effects whatsoever. Slightly longer for minor cuts etc to heal and bleeding to stop, but minutes not hours. Rivaroxaban prescribed for continuous atrial flutter. This recently sorted And back in sinus rhythm after an ablation. Earlier cardio version lasted only 48 hrs. Staying on Rivaroxaban until absolutely sure of steady sinus rythym but likely coming off soon. Key event was consultation with electrophysiologist ISO cardiologist. Happy to connect offline for NE Scotland specific sharing.

  • You should reappraise your medicine, seems like overload. Bisoprolol can really mess up

    your daily routine, and 10mg dosage is high. Side effects are bad news. I would halve dosage

    then halve it again. If still no improvement then halve it again !!

  • Split your Bisoprolol into 5mg morning and night. This helped me no end and it took at least four weeks for me to feel OK. I'm fine now and AF under control best wishes

  • Havejust gone on to bisoprolol in the last fortnight 5mg a day and my hands have started to shake and bp low was on sotolol for 15 years with no problems but doctor changed them after a f episode anyone else had this problem with a tremor

  • I'm on 10 mg of Bisoprolol, 4 mg Doxazosin, Candesartan, furosemide, and Apixaban for blood thinner. High blood pressure returned recently so 125mcg Digoxin added. Took years to get diagnosed as EKG was always normal, till I was given 24 HOtter monitor to wear. Handed it in and as I arrived home surgery was calling me back to go to hospital immediately. Had full heart check but nothing found. It's mechanically normal so it's an electrical issue. No further investigation, just bounced back to GP who tinkers with meds while I get more and more tired. Burst into tears at docs recently, due to stress and fatigue, so have a new referral to cardiologist. Not sure if he is an EP, though. In the meantime AF and rapid heart rate 2-3 times daily. The new Digoxin is helping, though. But am rattling with all the pills.

You may also like...